MAUDE Adverse Event Report: SUNEVA MEDICAL, INC. BELLAFILL DERMAL FILLER; IMPLANT, DERMAL, FOR AESTHETIC USE.

SUNEVA MEDICAL, INC. BELLAFILL DERMAL FILLER; IMPLANT, DERMAL, FOR AESTHETIC USE.
Model Number GBF0508
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Nodule (4551)
Date of Event 09/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On 02/28/2023, the bellafill dermal filler provider reported that a patient with nodules after off-label bellafill injection in the neck requires surgery to resolve.Surgery occurred in (b)(6) 2023.At last contact on 03/30/2023 the patient is doing well.
 
Additional Manufacturer Narrative
On 02/28/2023, the bellafill dermal filler provider reported that a patient with nodules after off-label bellafill injection in the neck requires surgery to resolve.Surgery occurred in (b)(6) 2023.At last contact on (b)(6) 2023 the patient is doing well.Date of event = (b)(6) 2021.This is the approximate date the patient first noticed the nodules.Patient indicates she developed the nodules in her neck about 8 months after her necklift surgery of (b)(6) 2021.Bellafill was injected off-label by the surgeon during the necklift.Explant date=(b)(6) 2023.This is the approximate date.The reporting account indicated that the surgery was done in (b)(6) 2023.Device available for evaluation: bellafill syringes are single use devices that are typically discarded after use.Per the bellafill ifu: "the syringe and any unused material should be discarded after a single treatment visit." 'type of investigation': no issues were noted with review of the manufacturing records for the lot used in the patient's procedure.Retained samples were not available as the product was expired at the time of the initial report.Expiration date: 09/10/2021.'medical device problem code' and 'investigation conclusions': bellafill is indicated for the correction of nasolabial folds and moderate to severe, atrophic, distensible facial acne scars on the cheek in patients over the age of 21 years.

Brand Name
BELLAFILL DERMAL FILLER
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE.
Manufacturer (Section D)
SUNEVA MEDICAL, INC.
5870 pacific center blvd.
san diego CA 92121
Manufacturer (Section G)
SUNEVA MEDICAL, INC.
5870 pacific center blvd.
san diego CA 92121
Manufacturer Contact
pam misajon
5870 pacific center blvd.
san diego, CA 92121
8588290768
MDR Report Key16649874
Report Number3003707320-2023-00006
Device Sequence Number5340425
Product Code LMH
UDI-Device Identifier10350224000025
UDI-Public(01)10350224000025(17)210910(10)F201020
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P020012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/10/2021
Device Model NumberGBF0508
Device Catalogue NumberGBF0508
Device Lot NumberF201020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Initial Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale